MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI MATRIXRIB PRE-CONTOURED PL 16 HOLES FOR LEFT RIBS 4 & 5; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI MATRIXRIB PRE-CONTOURED PL 16 HOLES FOR LEFT RIBS 4 & 5; PLATE, FIXATION, BONE
Model Number 04.501.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting date of event: date of device breakage is not known.(b)(4), lot unknown.Date of implant reported as two (2) years prior to explant.Complainant part is not expected to be returned for manufacturer review/investigation.Concomitant devices therapy date reported as two (2) years prior to explant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that approximately 2 years prior to removal, the patient underwent a cancer tumor resection that included removal of a rib bone and the implantation of one (1) matrixrib plate and eight (8) unknown screws.Post-operatively on an unknown date the matrixrib plate broke.The matrixrib plate was spanning a very large gap and fatigued at the point where the bone met the plate.It is unknown if patient had symptoms related to the plate failure or how the failure was detected.The patient was revised on (b)(6) 2017 and the hardware that was removed included the broken matrixrib plate and the plate fragments.In addition, eight unknown screws were removed whole and intact.There was no surgical delay reported.No harm was reported to the patient.The procedure was successfully completed.Patient outcome was reported stable.The patient was implanted with new hardware: two(2) matrixrib plates and thirteen (13) unknown screws.Concomitant devices reported: matrixrib screw (part number unknown, lot number unknown, quantity 8).This is report 1 of 1 for (b)(4).

Brand Name
TI MATRIXRIB PRE-CONTOURED PL 16 HOLES FOR LEFT RIBS 4 & 5
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7134489
Report Number2939274-2017-50383
Device Sequence Number902968
Product Code HRS
UDI-Device Identifier10887587016962
UDI-Public(01)10887587016962(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K161590
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.501.003
Device Catalogue Number04.501.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR